Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 161, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2016, 7:59 PM CDT for Little River County, Sevier County, Arkansas; Red River County, Texas; McCurtain County, Oklahoma. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2016, 7:59 PM CDT (00:59 UTC)
- Expired
- May 9, 2016, 8:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Little River County, AR, Sevier County, AR, McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 158 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 8:03 PM CDT | TSTM WND DMG | 9 Nnw Clarksville, TX | HARDWOOD TREES UPROOTED, FACING EAST. |
| May 9, 8:09 PM CDT | TSTM WND DMG | 9 N Clarksville, TX | TWO HARDWOOD TREES UPROOTED ALONG HIGHWAY 37, FACING EAST. ONE OF WHICH HAD TO BE CUT BACK FROM THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 2:36 PM CDT | Tornado Watch | SPC | 7 hr |
| May 9, 7:23 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1192 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.9
The text
As transmitted.
576
WUUS54 KSHV 100059
SVRSHV
ARC081-133-OKC089-TXC387-100145-
/O.NEW.KSHV.SV.W.0161.160510T0059Z-160510T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 PM CDT MON MAY 9 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS...
WESTERN SEVIER COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHERN MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
NORTHERN RED RIVER COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 845 PM CDT
* AT 758 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANCHESTER...
OR 14 MILES NORTH OF CLARKSVILLE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DE QUEEN...HORATIO...IDABEL...LOCKESBURG...WINTHROP...BEN LOMOND...
MANCHESTER...OAK GROVE...HAWORTH...CENTRAL...NEGLEY...SHINEWELL...
BRYARLY...EAGLETOWN...WEST LINE...WEST OTIS...CERROGORDO...BOKHOMA...MOON
AND GENEVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
ARKANSAS...SOUTHEASTERN OKLAHOMA...AND NORTHEASTERN TEXAS.
LAT...LON 3385 9411 3370 9516 3388 9521 3412 9419
TIME...MOT...LOC 0058Z 257DEG 43KT 3381 9509
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
560
WWUS54 KSHV 100108
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
808 PM CDT MON MAY 9 2016
ARC081-133-100116-
/O.CAN.KSHV.SV.W.0161.000000T0000Z-160510T0145Z/
LITTLE RIVER AR-SEVIER AR-
808 PM CDT MON MAY 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LITTLE RIVER AND
WESTERN SEVIER COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
OKLAHOMA...AND NORTHEASTERN TEXAS.
LAT...LON 3377 9467 3370 9516 3388 9521 3399 9474
TIME...MOT...LOC 0106Z 262DEG 33KT 3380 9505
$$
OKC089-TXC387-100145-
/O.CON.KSHV.SV.W.0161.000000T0000Z-160510T0145Z/
MCCURTAIN OK-RED RIVER TX-
808 PM CDT MON MAY 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHWESTERN MCCURTAIN AND NORTHERN RED RIVER COUNTIES...
AT 806 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANCHESTER...OR
12 MILES NORTH OF CLARKSVILLE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
IDABEL...MANCHESTER...NEGLEY...SILVER CITY...BRYARLY...ALBION AND FARMERS
HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SHREVEPORT.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
OKLAHOMA...AND NORTHEASTERN TEXAS.
LAT...LON 3377 9467 3370 9516 3388 9521 3399 9474
TIME...MOT...LOC 0106Z 262DEG 33KT 3380 9505
HAIL...1.25IN
WIND...60MPH
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 7:30 PM CDT, 29 minutes earlier.
Area forecast discussion, May 9, 7:30 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 730 PM CDT MON MAY 9 2016 .DISCUSSION... UPDATE FOR TOR WATCH 157. SUPERCELLS MOVING EWD ALONG EITHER SIDE OF THE RED RIVER JUST W OF OUR AREA EXPECTED TO POSE THE MOST IMMEDIATE THREAT...BUT ADDITIONAL DEVELOPMENT IS INDICATED FURTHER S AND E AS THE UPPER SHORTWAVE KICKS NEWD OVER THE NEXT FEW HOURS. HAVE ALSO MADE A FEW ADJUSTMENTS TO THE POPS TO MAKE THEM MORE REPRESENTATIVE OF THE CURRENT AND EXPECTED RADAR PICTURE. HAVE ALSO MADE SOME ADJUSTMENTS TO THE SKY GRIDS. WILL EVALUATE AND UPDATE MORE THOROUGHLY IF NEEDED AT THE REGULAR TIME. /12/ && .PREV DISCUSSION... /ISSUED 624 PM CDT MON MAY 9 2016/ AVIATION... A DRYLINE SHIFTING EAST ACROSS EAST TEXAS TO SUPPORT VCTS CONDITIONS ACROSS TXK/TYR/SHV/GGG/LFK TERMINALS THROUGH 10/06Z. MVFR/IFR CEILINGS POSSIBLE AFTER 10/03Z...CONTINUING THROUGH 10/14Z ACROSS AREA TERMINALS DUE TO INCREASED LOW-LEVEL MOISTURE. OTHERWISE...SOUTH WINDS 10 KNOTS THIS EVENING TO INCREASE TO 15 KNOTS WITH HIGHER GUSTS BY DAYBREAK THROUGH THE REMAINDER OF THE FORECAST PERIOD. SKIES TO IMPROVE TO VFR AFTER 10/18Z. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 87 70 84 / 40 20 10 20 MLU 69 86 68 85 / 40 20 10 20 DEQ 66 84 66 82 / 70 20 10 30 TXK 68 86 68 84 / 70 20 10 30 ELD 68 85 66 83 / 60 20 10 20 TYR 70 87 70 84 / 20 10 10 30 GGG 70 87 68 83 / 30 20 10 30 LFK 71 87 70 86 / 20 10 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
Hazardous weather outlook, May 9, 3:48 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 348 PM CDT MON MAY 9 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-102100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 348 PM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY LATER THIS AFTERNOON THROUGH TONIGHT AS AN UPPER LEVEL TROUGH ADVANCES EAST ONTO THE PLAINS AND MID SOUTH REGION. STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON AND THROUGH EARLY EVENING. THREATS INCLUDE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WITH ANY STORMS THAT DO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION BY THURSDAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE SOUTHERN PLAINS. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED.
In the hours before
Special weather statement, May 9, 7:35 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CDT MON MAY 9 2016
OKZ077-100130-
MCCURTAIN OK-
735 PM CDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
830 PM CDT...
AT 733 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTHEAST OF CLOUDY...OR 27 MILES NORTHEAST OF HUGO...MOVING
EAST AT 35 MPH. STRONG THUNDERSTORMS ALSO MOVING ACROSS NORTHERN
PORTIONS OF MCCURTAIN COUNTY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WRIGHT CITY...VALLIANT...RUFE...SLIM...PICKENS...BETHEL...SHERWOOD...
SMITHVILLE...RINGOLD...MOUNT HERMAN...PLUNKETVILLE...BATTIEST...HOCHATOWN...
WATSON AND GLOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
OKLAHOMA.
LAT...LON 3451 9447 3417 9448 3398 9516 3424 9515
3425 9505 3451 9505
TIME...MOT...LOC 0033Z 258DEG 65KT 3417 9507
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:49 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 56 min |
| May 9, 8:52 PM CDT | Tornado Warning | SHV | Little River | 53 min |
| May 9, 9:03 PM CDT | Special Weather Statement | SHV | Howard, Sevier | 42 min |
| May 9, 9:09 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 36 min |
| May 9, 9:26 PM CDT | Flash Flood Warning | SHV | Little River | 3 hr |
| May 9, 9:30 PM CDT | Tornado Warning | SHV | Little River | 45 min |
| May 9, 9:38 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 52 min |
| May 9, 9:49 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Miller | 56 min |
| May 9, 10:30 PM CDT | Tornado Warning | SHV | Little River | 45 min |
| May 9, 10:37 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller, Sevier | 53 min |
| May 9, 10:43 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 32 min |
| May 9, 11:27 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 63 min |
| May 9, 11:30 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Miller | 30 min |
| May 10, 12:27 AM CDT | Areal Flood Advisory | SHV | Columbia, Lafayette, Miller | 4 hr |
| May 10, 12:29 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Union | 61 min |
| May 10, 1:35 AM CDT | Special Weather Statement | SHV | Union | 40 min |
| May 9, 8:00 PM CDT | Tornado Warning | SHV | Red River | 45 min |
| May 9, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 57 min |
| May 9, 8:37 PM CDT | Areal Flood Advisory | SHV | Bowie, Red River | 3 hr |
| May 9, 8:43 PM CDT | Tornado Warning | SHV | Red River | 47 min |
| May 9, 8:57 PM CDT | Tornado Warning | SHV | Red River | 48 min |
| May 9, 7:35 PM CDT | Special Weather Statement | SHV | McCurtain | 55 min |
| May 9, 8:14 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Severe Thunderstorm Warnings in Texas, 2016Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.